Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 47, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 14, 2006, 5:06 AM EDT for Broward County, Florida. It took effect at May 14, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 5:06 AM EDT (09:06 UTC)
- In effect from
- May 14, 2006, 1:00 PM EDT
- Expired
- May 14, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 140906 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 506 AM EDT SUN MAY 14 2006 FLZ063-066-067-070-071-150000- /O.UPG.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/ /O.NEW.KMFL.FW.W.0047.060514T1700Z-060515T0000Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 506 AM EDT SUN MAY 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM INTO THE LOWER 90S ACROSS THE AREA...ALONG WITH DEWPOINTS FALLING INTO THE LOWER TO MID 50S THIS AFTERNOON. THIS WILL RESULT IN RHS BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND THE RECENT VERY DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 14, 4:34 AM EDT, 32 minutes earlier.
Area forecast discussion, May 14, 4:34 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 434 AM EDT SUN MAY 14 2006 ...MUCH NEEDED RAINFALL IS ON THE HORIZON... .DISCUSSION...HIGH PRESSURE RIDGE WILL CONTROL SOUTH FLORIDA WEATHER TODAY. SATELLITE IMAGERY SHOWS CLEAR SKIES OVER THE ENTIRE AREA...AND WITH SUBSIDENCE AND LOW ATMOSPHERIC MOISTURE IN PLACE (PWAT SHY OF AN INCH ACCORDING TO GPS MET DATA)...EXPECT FULL SUNSHINE ALL DAY. TEMPERATURES WILL WARM INTO THE LOWER 90S INTERIOR...BUT SEA BREEZES ALONG BOTH COASTS WILL HOLD TEMPS IN THE 80S THERE. TONIGHT INTO EARLY MONDAY WILL BE TRANQUIL AS WELL...BEFORE THINGS CHANGE SIGNIFICANTLY THEREAFTER. ON MONDAY...A SHORTWAVE TROUGH ROTATING AROUND THE BASE OF THE BROAD CUTOFF LOW OVER THE GREAT LAKES WILL ACT TO PUSH A WEAKENING COLD FRONT INTO NORTHERN AND CENTRAL FL. MOISTURE WILL SURGE INTO SOUTH FLORIDA ON DEEP SOUTHWESTERLY FLOW...WITH PRECIPITABLE WATER INCREASING DRAMATICALLY FROM AROUND ONE INCH MONDAY MORNING TO NEAR 2 INCHES BY MON NIGHT. THIS MOISTURE ADVECTION COUPLED WITH THE APPROACH OF THE BOUNDARY COULD ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA BY MONDAY AFTERNOON...ESPECIALLY ACROSS THE LAKE OKEECHOBEE REGION. THUS...INCREASED POPS FOR MONDAY AFTERNOON. GFS SHOWS LOW PRESSURE DEVELOPING ALONG THE BOUNDARY ACROSS CENTRAL FL MONDAY NIGHT...MOVING INTO THE ATLANTIC. FORECAST SOUNDINGS SHOW RATHER HIGH SHEAR VALUES IN A MOIST/UNSTABLE AIRMASS OVER THE AREA MON NIGHT...SO SCATTERED THUNDERSTORMS LOOK TO BE A GOOD BET...WITH ISOLATED SEVERE STORMS NOT OUT OF THE QUESTION SHOULD THIS SCENARIO PLAY OUT. THE BOUNDARY MOVES INTO SOUTH FLORIDA TUESDAY...STALLING ACROSS THE AREA THROUGH TUESDAY NIGHT AS FLOW BECOMES UNIDIRECTIONAL. MOISTURE WILL CONTINUE DEEP WITH A SIGNIFICANT TROUGH IN THE GULF OF MEXICO...SUPPORTING NUMEROUS SHOWERS AND THUNDERSTORMS LOCALLY ON TUESDAY. THIS BOUNDARY SHOULD FINALLY CLEAR THE AREA SOMETIME WEDNESDAY...THOUGH TIMING IS UNCERTAIN. DRY CONDITIONS WILL PREVAIL BEHIND THE FRONT THU-FRI...WITH DEEPER MOISTURE POSSIBLY RETURNING AGAIN BY NEXT WEEKEND. && .MARINE...WINDS ARE FORECAST TO REMAIN GENERALLY UNDER 15 KNOTS THROUGH THE FORECAST PERIOD MAINTANING LOW SEAS. THUNDERSTORMS WILL BE OF CONCERN TO MARINERS LATE MONDAY THROUGH WEDNESDAY. && .FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES FOR LONG DURATION OF RHS BELOW 35 PERCENT. COASTAL ZONES WILL NEED TO BE MONITORED FOR RH TRENDS THIS AFTERNOON...THOUGH CURRENT THINKING IS THAT THE SEA BREEZE WILL MODERATE MOISTURE SUFFICIENTLY ACROSS THESE AREAS. NO CONCERNS THEN FOR THE NEXT SEVERAL DAYS. IN FACT...BENEFICIAL RAINFALL COULD HELP ALLEVIATE THE VERY DRY CONDITIONS SEEN ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 71 88 70 / 0 10 40 50 FORT LAUDERDALE 87 73 89 72 / 0 10 30 40 MIAMI 89 75 91 73 / 0 10 30 40 NAPLES 86 72 86 72 / 0 10 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, May 14, 5:02 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 502 AM EDT SUN MAY 14 2006 FLZ063-066>075-150900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 458 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COMBINATION OF A LARGE UPPER LEVEL TROUGH AND A COLD FRONT WILL RESULT IN A GOOD CHANCE FOR THUNDERSTORMS ACROSS SOUTH FLORIDA MONDAY THROUGH WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.